Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



On the stability of viscous flow over a stretching sheet

Authors: S. N. Bhattacharyya and A. S. Gupta
Journal: Quart. Appl. Math. 43 (1985), 359-367
MSC: Primary 76E05; Secondary 76-08, 76D10
DOI: https://doi.org/10.1090/qam/814233
MathSciNet review: 814233
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The linear stability of two-dimensional boundary layer flow of an incompresible viscous fluid over a flat deformable sheet is investigated when the sheet is stretched in its own plane with an outward velocity proportional to the distance from a point on it. Using Galerkin's method the stability equations are solved for three-dimensional disturbances periodic in a direction normal to the plane of the basic flow and it is shown that the flow is stable.

References [Enhancements On Off] (What's this?)

  • [1] B. C. Sakiadis, AIChem. E.J. 7, 26 (1961)
  • [2] L. E. Erickson; L. T. Fan and V. G. Fox, Ind. Eng. Chem. Fundam. 5, 19 (1966)
  • [3] P. D. McCormack and L. Crane, Physical fluid dynamics, Academic Press, 1973
  • [4] J. E. Danberg and K. S. Fansler, Quart. Appl. Math. 34, 305 (1976)
  • [5] J. Vleggaar, Chem. Eng. Sci. 32, 1517 (1977)
  • [6] H. Görtler, 50 Jahre Grenzschichtforschung, Friedr. Vieweg & Sohn, Braunschweig, p. 304 (1955)
  • [7] G. Hämmerlin, 50 Jahre Grenzschichtforschung, Friedr. Vieweg & Sohn, Braunschweig, p. 315 (1955)
  • [8] W. J. Duncan, Galerkin's method in mechanics and differential equations, Rep. Memor. Aero. Res. Comm., London, No. 1798 (1937)
  • [9] Louis A. Pipes, Applied mathematics for engineers and physicists, McGraw-Hill Book Co., Inc., New York-Toronto-London, 1958. MR 0096576
  • [10] S. Chandrasekhar, Hydrodynamic and hydromagnetic stability, The International Series of Monographs on Physics, Clarendon Press, Oxford, 1961. MR 0128226

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76E05, 76-08, 76D10

Retrieve articles in all journals with MSC: 76E05, 76-08, 76D10

Additional Information

DOI: https://doi.org/10.1090/qam/814233
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society